Gabapentin is an opioid-like drug that can be abused. It’s used for treating certain types of seizures and nerve pain caused by herpes virus or shingles.
Misuse of this drug can have severe physical and psychological consequences. Fortunately, help is available.
Gabapentin is a drug that is prescribed to treat certain types of nerve pain, such as sciatica. It is also used to treat nerve damage from chemotherapy and diabetes.
Like many drugs, gabapentin can have unwanted side effects. The most common is drowsiness.
The drug can also cause depression, so patients who have depression should use this medication with care. It can also increase the risk of suicidal thoughts or actions.
Another serious side effect is breathing problems. These problems can be life-threatening, especially in people with asthma or other lung conditions.
If you think you have a problem with your breathing, talk to your doctor right away.
Some people who abuse this drug take it with alcohol or other drugs, such as opioids, to heighten the effects. This can lead to severe respiratory depression, which can be deadly.
Gabapentin is a drug that is commonly prescribed to treat epilepsy and pain related to nerve damage, known as neuropathy. However, it has also become a popular substance to abuse.
The Centers for Disease Control and Prevention (CDC) warns that gabapentin is linked to overdose deaths. In fact, according to a recent report in the CDC’s Morbidity and Mortality Weekly Report, almost one in 10 overdose deaths in the United States involved gabapentin.
It is important to understand that gabapentin is addictive and may cause dependence if you are taking it for a long period of time. This is especially true if you use it in combination with other drugs.
A doctor can help you get the right dose and frequency of gabapentin. It is also recommended to avoid driving or using machinery while you are taking this medicine. It can cause dizziness and drowsiness.
Gabapentin is an anticonvulsant drug that is used for a variety of medical conditions. However, this medication can be misused by people seeking the high that it creates.
Withdrawal symptoms can occur when people stop taking gabapentin or reduce their dosage too quickly. They can be uncomfortable and even dangerous, so it’s important to be aware of these effects.
Fortunately, these symptoms are rare and typically only occur in people who use high doses of gabapentin or who have a pre-existing mental health disorder. For this reason, addiction treatment centers offer specialized programs to help people deal with withdrawal.
Withdrawal symptoms can include agitation, confusion, tremors, gastrointestinal problems, and sleep issues. They can also lead to serious side effects like seizures and suicidal thoughts. These symptoms should not be ignored, and should always be treated by a doctor or an addiction specialist.
Gabapentin is a drug that is often prescribed as an alternative to opioid pain medication. However, it can also be abused in the wrong way and may cause long-term harm to your health and wellbeing.
Taking too much of this medication can lead to addiction, which can ruin your life. If you or a loved one are abusing this drug, it is important to get help as soon as possible.
If you’re using gabapentin for a long time and want to stop, it is best to slowly taper off the medicine with your doctor. This will prevent you from experiencing withdrawal symptoms and ensure that your new alternative treatment can be safely started.
There are many options for replacing gabapentin with safer alternatives. These medications may have fewer side effects and may provide better results for the treatment of seizures and neuropathic pain. It is best to talk to your doctor about all of your healthcare options to find the right combination for your needs.